How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

Why does my abdomen hurt when I cough, laugh or breath?

This answer was rated:

My upper abdomen hurts when I cough, laugh, press on it etc. It feels as if I did 1000 sit ups, but I haven't. It even hurts to breathe this normal?

Hi and thank you for your question.

Have you recently had a cough?

Customer: replied 6 years ago.

I have not. I have a 3 month old, and I have had issues with my lower back since I had her. I blamed it on the epidural. My doctor gave me Tylenol 3's for the pain. Yesterday this pain occurred in my upper abdomen between my rib cage. I am walking hunched over now with back pain as well. What is it?

This pain can be due to many factors. Pancreatic pain can be felt in the upper abdomen as well as the back as can liver and gallbladder pain. A back injury (to a nerve) can cause referred pain from your back to your abdomen. I would strongly recommend you call your Doctor and insist that this pain be investigated further, pain pills are not going to cure the cause.

I hope you get answers soon and are feeling better quickly. If I can be of more help, let me know.

Customer: replied 6 years ago.

I am fairly young. I have had no history of any of these problems listed. I see my doctor regularly, and this just came about out of no where. Could it be the Tylenol? I have heard it could cause liver problems. But I have not been taking it too long.

Tylenol can cause liver problems but normally it takes time. It's possible you are especially sensitive to it. I would say discontinue it and try ibuprofen per package directions. If this continues let your Doctor know.

CamilleRN and 2 other Health Specialists are ready to help you

Related Health Questions